ISSN - 0973-0958
   
 
Life-threatening electrolyte disturbances from a commonly prescribed drug – Sodium phosphate based enema
Catherine Wong, Wing Lum Cheung, Shirley Man Yee Wong, Winnie Kwai Yu Chan.
Department of Paediatrics, Queen Elizabeth Hospital, Hong Kong.
 
Abstract

Laxatives are commonly used medication in patients of all age groups. Sodium phosphate based enema is one of them. While they are often prescribed, medical practitioners may not be familiar with the content of them and their related potential toxicity. We report a case of life threatening toxicity in a young child without underlying renal disease after she was given repeated doses of sodium phosphate enema, and discuss about the acute management of phosphate-containing laxatives toxicity, as well as the growing concern for safety of this kind of medication.
ask a doctor
Ask a Doctor
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.
0 0 0 0 0 0 0 0 0 0 0 0 0 0 0 0